| Model Number |
LF-GP |
| Medical Device Problem Code |
Peeled/Delaminated (1454)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation was confirmed due to a pinhole on connecting tube.In addition to the corrugated tube coat peeling due to deterioration additional findings are as follows: adhesive on the bending section cover had a chip; due to wear of angle wire, bending angle in up direction did not meet the standard value; adhesive around light guide lens was peeled; image guide bundle had significant breakages; connecting tube had a dent and buckling; and the eyepiece was deformed.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
Event or Problem Description
The customer reported to olympus that the tracheal intubation fiberscope had leaked from the insertion section.The device was returned and evaluated, and it was found that the corrugated tube coat was peeling.There was no patient harm associated with the event.This mdr (medical device report) is being submitted to capture the reportable malfunction found during the device evaluation.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the reported coating peeling from the insertion tube issue could not be determined, however, the issue was likely the result stress due to repetitive use, external factors, or user handling/mishandling.The event can be detected/prevented by following the instructions for use which state: chapter 3 preparation and inspection 3.2 inspection of the endoscope inspection of the endoscope ¿1.Visually inspect the control section for excessive scratching.2.Visually inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.3.Visually inspect the surface of the insertion tube for dents, bulges, swelling, peeling or other irregularities.4.Carefully run your fingertips over the entire length of the insertion tube.Inspect for any protruding objects or other irregularities¿.Olympus will continue to monitor field performance for this device.